Illinois, 2008Flash Flood in Illinois, June 25, 2008
June 25, 2008 · NWS LSX · 1 event in 1 county or zone
triggering showers and thunderstorms. Some of the storms caused flash flooding.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
A warm front lifted northward through the region...triggering showers and thunderstorms. Some of the storms caused flash flooding.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS St. Louis, MO wrote its last area forecast discussion before the first event at Jun 25, 3:40 AM CST, 1 hour 18 minutes earlier.
Area forecast discussion, Jun 25, 3:40 AM CST, 1 hour 18 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE ST LOUIS MO
440 AM CDT WED JUN 25 2008
.DISCUSSION...
/330 AM CDT WED JUN 25 2008/
Q-STATIONARY FRONT DRAPED ACROSS MISSOURI ALONG WITH STRONG
NOCTURNAL LOW LEVEL JET HAS TOUCHED OFF A HEAVY RAIN PRODUCING
MCS. THE HEAVIEST RAIN HAS BEEN FALLING ACROSS NORTH CENTRAL AND
CENTRAL MISSOURI...JUST OUTSIDE OUR CWFA. HOWEVER...RADAR
ESTIMATES OF 2-3 INCHES OF RAIN AT THIS TIME WITH MORE ON THE WAY
ACROSS KNOX...LEWIS...MARION...SHELBY...AND ADAMS COUNTIES. HAVE
THEREFORE DECIDED TO CONTINUE THE FLASH FLOOD WATCH THROUGH NOON
TODAY. IT STILL LOOKS...BASED ON RADAR TRENDS...LIKE THE SOUTHERN
EXTENT OF THE HEAVY RAIN WILL FALL WITHIN THE WATCH AREA THIS
MORNING SO DID NOT EXPAND THE AREA AT THIS TIME.
OUTFLOW BOUNDARY FROM THIS MORNINGS MCS WILL LIKELY BE HANGING
AROUND THE CWFA THIS AFTERNOON. THIS BOUNDARY WOULD PROVIDE A GOOD
FOCUS FOR ADDITIONAL THUNDERSTORM DEVELOPMENT. RUC IS FORECASTING
MLCAPES GREATER THAN 1600 J/KG AND MUCAPES GREATER THAN 4000
JOULES BY 18Z. THIS IS OBVIOUSLY MORE THAN ENOUGH ENERGY FOR
THUNDERSTORMS TO REDEVELOP. NOT SURE THOUGH WHAT THE COVERAGE WILL
BE THIS AFTERNOON SO MAINLY KEPT JUST CHANCES GOING.
THE SURFACE BOUNDARY MOVES FURTHER NORTH INTO IOWA TONIGHT AND
APPEARS TO TAKE THE THREAT FOR HEAVY RAIN WITH IT AT LEAST THROUGH
FRIDAY MORNING. THERES STILL THE CHANCE THAT WELL SEE SOME SCATTERED
THUNDERSTORMS...BUT ORGANIZED MCS ACTIVITY SHOULD STAY NORTH OF
THE CWFA WHERE THE LOW LEVEL JET MOVES OVERTOP OF THE BOUNDARY AND
INTERACTS WITH SEVERAL PASSING SHORTWAVES. UNFORTUNATELY THIS
MEANS MORE WATER IN THE MISSISSIPPI RIVER SYSTEM. NOT SURE YET HOW
THIS WILL IMPACT RIVER FORECASTS...WHETHER THE RIVER WILL RISE
AGAIN...OR IF IT WILL JUST DELAY THE PREVIOUSLY FORECASTED FALL.
EITHER WAY THIS IS NOT GOOD NEWS.
THE NEXT SHOT FOR HEAVY RAINFALL LOOKS TO BE FRIDAY NIGHT AND
SATURDAY AS A SLOW MOVING COLD FRONT MOVES SOUTHEAST ACROSS
MISSOURI AND ILLINOIS. HPC GUIDANCE PRINTED OUT OVER AN INCH OF
QPF ACROSS THE AREA FRIDAY NIGHT. DID NOT GO THAT HIGH IN MY QPF
FORECAST YET AS THERE IS STILL A LOT OF UNCERTAINTY IN THE QPF
FORECAST OUT THAT FAR...THOUGH THIS IS OBVIOUSLY A POSSIBILITY THAT
WILL HAVE TO BE WATCHED CLOSELY OVER THE NEXT COUPLE OF DAYS.
CARNEY
&&
.AVIATION...
/1051 PM CDT TUE JUN 24 2008/
FOR THE 06Z TAFS...SCT TSRA CONT TO DVLP N OF A WRMFNT CURRENTLY
EXTDG FM NR MCI SE TO NR STL...AND ALSO AHD OF AN MCV MOVG SLOWLY
EWD THRU S CNTRL IA. THE SWLY LLJ IS FCST TO FOCUS BOTH LOW LVL
TEMPERATURE AND MOISTURE ADVCTN TO NERN MO LT TGT. LOOKING AT LATEST
RADAR TRENDS WILL INCLUDE PREVAILING TSRA IN UIN OR AT LEAST A
TEMPO GRP OF TSRA IN UIN TIL AT LEAST 08Z WED. IT APRS THAT THE
TSRA OVER NRN MO WILL REMAIN N OF COU..STL AND SUS LT TGT. THE
BEST THREAT OF CONVECTION SHOULD SHIFT NWD ON WED AS THE WRMFNT IS
FCST TO MOVE NWD THRU NRN MO LT TGT AND INTO IA ON WED. OUTSIDE OF
THE STORMS THERE SHOULD BE HI LVL CONVECTIVE DEBRIS CLOUDINESS
ALONG WITH SOME WAA MID LVL CLOUDINESS AS WELL. WITH THE WRMFNT
LIFTING NWD THE SELY SFC WNDS AT THE TAF SITES WILL GRADUALLY VEER
ARND TO A SLY DIRECTION LT TGT THEN TO A SWLY DIRECTION ON WED.
GKS
&&
.LSX WATCHES/WARNINGS/ADVISORIES...
MO...FLASH FLOOD WATCH UNTIL NOON CDT TODAY FOR KNOX-LEWIS-MARION-
MONROE-RALLS-SHELBY.
FLASH FLOOD WATCH THROUGH THIS EVENING FOR LINCOLN.
IL...FLASH FLOOD WATCH UNTIL NOON CDT TODAY FOR ADAMS IL-BROWN IL-
PIKE IL.
&&
WFO LSXHazardous weather outlook, Jun 24, 2:50 PM CST, 14 hours 8 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE ST LOUIS MO
350 PM CDT TUE JUN 24 2008
ILZ058>060-064-065-069-070-074-079-095>102-MOZ018-019-026-027-
034>036-041-042-047>052-059>065-072>075-084-085-099-251200-
GREENE IL-MACOUPIN IL-MONTGOMERY IL-BOND IL-FAYETTE IL-CLINTON IL-
MARION IL-WASHINGTON IL-RANDOLPH IL-ADAMS IL-BROWN IL-PIKE IL-
CALHOUN IL-JERSEY IL-MADISON IL-ST. CLAIR IL-MONROE IL-KNOX-LEWIS-
SHELBY-MARION-MONROE-RALLS-PIKE-BOONE-AUDRAIN-MONITEAU-COLE-OSAGE-
CALLAWAY-MONTGOMERY-LINCOLN-GASCONADE-WARREN-ST. CHARLES-FRANKLIN-
ST. LOUIS-ST. LOUIS CITY-JEFFERSON-CRAWFORD-WASHINGTON-
ST. FRANCOIS-STE. GENEVIEVE-IRON-MADISON-REYNOLDS-
350 PM CDT TUE JUN 24 2008
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EASTERN AND
CENTRAL MISSOURI AS WELL AS WEST CENTRAL AND SOUTHWEST ILLINOIS.
.DAY ONE...TONIGHT
THUNDERSTORMS ARE POSSIBLE TONIGHT WITH BEST CHANCES ACROSS
NORTHEAST MISSOURI AND WEST CENTRAL ILLINOIS. THERE IS A SLIGHT
RISK OF SEVERE WEATHER WITH THESE STORMS...WITH THE MAIN THREATS
BEING LARGE HAIL AND DAMAGING WINDS. ISOLATED SEVERE WEATHER WILL
BE POSSIBLE OVER SOUTHERN MISSOURI THIS EVENING DUE TO OUTFLOW
BOUNDARY FROM EARLIER ACTIVITY AND A VERY UNSTABLE AIR MASS.
MODERATE TO MAJOR RIVER FLOODING IS OCCURRING ALONG PARTS OF THE
MISSISSIPPI AND ILLINOIS RIVERS. SEE THE APPROPRIATE FLOOD
STATEMENT FOR SPECIFIC DETAILS.
.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY
THERE IS A CHANCE FOR THUNDERSTORMS NORTH OF INTERSTATE 70 WEDNESDAY
AND WEDNESDAY NIGHT...WITH ANOTHER CHANCE FOR STORMS THURSDAY
NIGHT THROUGH SATURDAY. SOME OF THE STORMS COULD BE SEVERE NORTH
OF INTERSTATE 70 THURSDAY NIGHT.
MODERATE TO MAJOR RIVER FLOODING WILL CONTINUE ALONG PARTS OF THE
MISSISSIPPI AND ILLINOIS RIVERS. SEE THE APPROPRIATE FLOOD
STATEMENT FOR SPECIFIC DETAILS.
.SPOTTER INFORMATION STATEMENT...
LIMITED SPOTTER ACTIVATION MAY BE NECESSARY TONIGHT ACROSS THE
AREA IF STRONG THUNDERSTORMS DEVELOP.
&&
FOR A GRAPHICAL VERSION OF THIS INFORMATION SEE OUR
WEBPAGE AT (LOWERCASE)... HTTP://WWW.WEATHER.GOV/LSX/?N=HWO1
BYRD
In the hours before
Local storm report, Jun 25, 3:57 AM CST, 1 hour 1 minute before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE ST LOUIS MO
457 AM CDT WED JUN 25 2008
..TIME.. ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE.. ....MAG.... ..COUNTY LOCATION.. ST.. ...SOURCE....
..REMARKS..
1013 AM TSTM WND GST 6 S COLUMBIA 38.87N 92.33W
06/24/2008 E50 MPH BOONE MO TRAINED SPOTTER
HEAVY RAINFALL AND GUSTY WINDS ALONG THE LEADING EDGE
OF THE STORM. ESTIMATED WINDS OF 50 MPH
1230 PM LIGHTNING ST. CHARLES 38.79N 90.52W
06/24/2008 ST. CHARLES MO EMERGENCY MNGR
*** 1 INJ *** 26 YEAR OLD MALE STRUCK AT DEERFIELD
MOBILE HOME PARK. REVIVED ON THE SCENE BY PARAMEDICS AND
TAKEN TO HOSPITAL.
0656 PM HAIL 6 SE HARRISBURG 39.08N 92.38W
06/24/2008 E0.25 INCH BOONE MO TRAINED SPOTTER
0716 PM HAIL 6 S HARRISBURG 39.06N 92.46W
06/24/2008 E1.00 INCH BOONE MO TRAINED SPOTTER
0722 PM HAIL 10 N COLUMBIA 39.10N 92.33W
06/24/2008 M0.88 INCH BOONE MO TRAINED SPOTTER
0736 PM TSTM WND GST STURGEON 39.23N 92.28W
06/24/2008 E55 MPH BOONE MO TRAINED SPOTTER
SPOTTER REPORTED STREET FLOODING IN STURGEON.
0742 PM TSTM WND GST COLUMBIA 38.95N 92.33W
06/24/2008 E60 MPH BOONE MO TRAINED SPOTTER
SPOTTER REPORTED FLYING DEBRIS ASSOCIATED WITH THE WIND
0820 PM TORNADO 5 E MEXICO 39.17N 91.78W
06/24/2008 AUDRAIN MO AMATEUR RADIO
UNCONFIRMED TORNADO TOUCHDOWN.
&&
EVENT NUMBER 00538 00539 00540 00541 00542 00544 00543 00546
FGLASSLocal storm report, Jun 25, 4:03 AM CST, 55 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
503 AM CDT WED JUN 25 2008
..TIME.. ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE.. ....MAG.... ..COUNTY LOCATION.. ST.. ...SOURCE....
..REMARKS..
0440 AM FLOOD 3 SE NOVELTY 39.98N 92.17W
06/25/2008 KNOX MO LAW ENFORCEMENT
HIGHWAY 151 WAS CLOSED SOUTH OF HIGHWAY 156 DUE TO HIGH
WATER
&&
EVENT NUMBER 00548
FGLASSLocal storm report, Jun 25, 4:04 AM CST, 54 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
504 AM CDT WED JUN 25 2008
..TIME.. ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE.. ....MAG.... ..COUNTY LOCATION.. ST.. ...SOURCE....
..REMARKS..
0440 AM FLOOD 5 E LEONARD 39.90N 92.09W
06/25/2008 SHELBY MO LAW ENFORCEMENT
ROUTE M CLOSED JUST WEST OF ROUTE BB DUE TO HIGH WATER
&&
EVENT NUMBER 00549
FGLASSLocal storm report, Jun 25, 4:07 AM CST, 51 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
507 AM CDT WED JUN 25 2008
..TIME.. ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE.. ....MAG.... ..COUNTY LOCATION.. ST.. ...SOURCE....
..REMARKS..
0450 AM FLOOD 5 E MONTICELLO 40.12N 91.62W
06/25/2008 LEWIS MO LAW ENFORCEMENT
HIGHWAY 16 BETWEEN MONTICELLO AND CANTON WAS WATER
COVERED TO AN UNKNOW DEPTH NEAR THE OLD AIRPORT
&&
EVENT NUMBER 00550
FGLASSFlash Flood, Adams
- When
- June 25, 4:58 AM CST to 11:00 AM CST
- Where
- Adams County, 2 mi NE of Bigneck to 2.84 mi NW of Camp Pt
- Cause
- Heavy Rain
- Reported by
- Law Enforcement
- Coordinates
- 40.149, -91.121
Slow moving thunderstorms dumped up to 4 inches of rain over portions of Adams county. Law enforcement reported that Illinois Route 61 east of Illinois Route 336 had water flowing over it.
- Flash Flood
- Flooding that begins within six hours of the rain that causes it, or of a dam or levee failure or ice jam release, often with deadly speed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Rip Current in Florida, June 25, 20081 death · 1 event
- Flash Flood and Hail in Iowa, June 25 to 26, 2008$708,000 · 3 in hail · 65 events
- Hail and Damaging Winds in Mississippi, June 25, 20081 injured · $766,000 · 1.75 in hail · 38 events
- Hail and Damaging Winds in Ohio, June 25 to 26, 2008$135,000 · 1.25 in hail · 25 events
- Lightning Strike in Illinois, June 25, 2008$300,000 · 1 event
- Flooding in Iowa, June 25 to 29, 2008$220,000 · 4 events
- Hail in Texas, June 25, 2008$200,000 · 0.75 in hail · 2 events
- Lightning Strike in Florida, June 25, 2008$200,000 · 1 event
- Flash Flooding and Hail in Arkansas, June 25, 20081 injured · $100,000 · 1.75 in hail · 7 events
- Damaging Wind and Lightning Strike in Missouri, June 25 to 26, 20081 injured · $125,000 · 56 kt wind · 2 events
- Hail and Damaging Winds in Ohio, June 25, 2008$140,000 · 61 kt wind · 7 events
- Damaging Winds in Louisiana, June 25, 2008$75,000 · 50 kt wind · 8 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 119920.